Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kcr

Six months on tretinoin

Recommended Posts

It's been six months on tretinoin and my skin looks like hell. My skin looks shiny--not oily, but shiny like when you put a clear top coat on your nailpolish. I look like I have a clear topcoat over my skin, and believe me, it's much more attractive on my nails.

Even worse, it seems like every pore on my face has tripled in size and I have tiny flesh colored bumps all over my cheeks that make it look like I have giant pock marks. I didn't even have a lot of acne when I first started using it, just a few around my period. Now I have about five pimples and my old acne marks look way darker and more noticeable. Shouldn't this stuff be working by now?

Share this post


Link to post
Share on other sites

Six months, wow. You definitely stuck it out with patience. Usually, with the people here, I end up just advising them to stick it through for a few more weeks, but in your case, I would definitely go revisit the dermatologist.

The medication obviously isn't working for you; it's well past the worst part. You may end up pushing for Accutane if retinoids don't work (of course, you should try out the other options before doing so).

Share this post


Link to post
Share on other sites

I did the same after 5 months of a tretinoin topical. It got rid of some oil but what I hate the most is that my red marks are more pronounced and my skin is refusing to heal since using that damn crap.

Share this post


Link to post
Share on other sites

4 months here, it's been so long I can't exactly remember the state of my skin before I started, but the red marks and sensitivity make me say that my skin is worse than before I started. I'll hang on for a bit longer and see how it goes.

Share this post


Link to post
Share on other sites

Before I started using Tretinoin I had mild acne. After being prescribed it though by a dermatologist (who I have stopped going to, I now only trust my aunt [she's a derm too]) I used it for a little over 3 months and I can say it was the worst thing I could have done to my skin. I have all these red marks where my acne used to be that came from tretinoin, and I also have tiny flesh colored bumps all over my face (like yours) in places where I never ever had acne before. My face is redder then it has ever been to add to all that. I'm starting Accutane in a few days, so hopefully that will clear my skin.

So you should go to your derm and tell them to prescribe you something else, since tretinoin isn't working for you. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×